Jump to content
CrazyBoards.org

Sign in to follow this  
frog

Prozac experiences

Recommended Posts

Hi everyone,

I'm in a bipolar depressive episode and my doctor has suggested I try adding Prozac to my combo (already on Seroquel). Basically I want to feel like I care about life and have energy, interests and concentration and the ability to feel happy emotions as well as sad ones, when the situation calls for it, instead of just feeling like doing nothing. But I don't want to feel happy all the time, and I don't want to feel numb and flat, and I'm not interested in something that will make me react LESS to life. I want to feel fully alive with a range of feelings. I read the reviews on askapatient.com, and they were really not making Prozac sound good. It sounded like it makes people feel flat and numb and apathetic, like their depression is gone but instead they feel nothing. Or else people praise it for making them cry less or react less. I don't want to be unable to cry or react. As it is, I feel underreactive. Likewise, I feel apathetic enough.

Has anyone had a Prozac experience that was actually like what I'm seeking? Where it gave you some sense of caring about life, and the energy, enthusiasm and focus to live life fully? Rather than making you flat/emotionless/non-reactive.

frog

Share this post


Link to post
Share on other sites

I'm on prozac and have been since 1991.  It really helps me in the sense that if I go to a too low dose (as we've tried to wean me off before), I become very weepy and cry at almost everything.  When I am at a good dose, I am fine. I can handle things, good and bad.  So it really helps me out a lot.  It does not give me the side effects of feeling flat, numb, and apathetic.

Share this post


Link to post
Share on other sites

I have been taking  Prozac for over 4 years and it doesn't mess with my emotions. I don't feel flat, numb or apathetic or unable to feel or cry. I just don't feel depressed

Share this post


Link to post
Share on other sites

I have found that all SSRIs have the potential to make me feel flat and numb and also to induce apathy. Is your doctor a pdoc? I'm wondering why he/she chose Prozac for someone with bipolar. If it raises your overall mood, then that might well offset the numbness and apathy that could be caused by Prozac.

I have found that Wellbutrin and Remeron do not cause numbness though Wellbutrin did not work for me and Remeron can be highly sedating at first. I don't know about some of the newer meds like Brintellix which some say doesn't cause SSRI numbness.

If your doctor wants you to try Prozac, I suggest giving it a try. It might work with few side effects. On the other hand, if it doesn't work you can always stop taking it (with your doctor's approval). Nothing is permanent. 

Share this post


Link to post
Share on other sites

If you do decide to try it, I would make sure you give it enough time to see how you do on it, maybe 6-8 weeks (unless the side effects are too terrible and life-threatening ... if that happens I'd talk to your pdoc about not taking it, IMO).

Share this post


Link to post
Share on other sites

I take 

900 mg of lithium a day

40mg of Prozac 

amd 5 mg of risperdal 

i have aspergers which includes OCD ADD anxiety severe depression slight manic and possibly multi personalitie disorder 

 

Share this post


Link to post
Share on other sites

I'm on prozac. I'm never flat or numb because of the drug. But different meds affect people differently. It's probably worth trying if it's been recommended, it's known to be more stimulating than some other drugs. 

Share this post


Link to post
Share on other sites

Prozac was the second anti depressant I took and it did wonders. I had to get off it because my ED was being affected by it. But yeah it made me happy in the right moments

Share this post


Link to post
Share on other sites

Prozac was the second anti depressant I took and it did wonders. I had to get off it because my ED was being affected by it. But yeah it made me happy in the right moments

Out of curiosity, how was the Prozac affecting your ED (Eating Disorder?)

Share this post


Link to post
Share on other sites

It was making it worse because I gained 10kgs so it was making me eat more. My pdoc wanted me eating on my own I was at a  healthy weight but after realising I had gained that weight I started starving myself more like skipped a lot of meals. So they took me off it and I was eating more, eating still disordered but better than what it was

Share this post


Link to post
Share on other sites

It was making it worse because I gained 10kgs so it was making me eat more. My pdoc wanted me eating on my own I was at a  healthy weight but after realising I had gained that weight I started starving myself more like skipped a lot of meals. So they took me off it and I was eating more, eating still disordered but better than what it was

I had never heard of that side effect before with Prozac ... thanks for posting!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

×
×
  • Create New...